# SDR 2005FA0000108

- Difficulty date: January 30, 2005
- Submitted: January 31, 2005
- Operation: General aviation
- Aircraft: N123AP
- Make and model: Piper PA-34-200T
- Aircraft serial: 347770015
- Engine: Cont TSIO360E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Shaft
- Part number: SA631991
- Condition: Out Of Round
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON INSTALLING A SHAFT INTO A ROCKER WITH INADEQUATE TOLERANCE LIMITS, NOTED BINDING IN THREE CLOCK POSITIONS. WITH PRUSSION BLUE, FOUND THAT THE SHAFT IS FORMED IN AN ELIPTICAL OR, MODIFIED TRI-ANGULAR SHAPE WITH REDUCED WEAR SURFACE AREA DUE TO INCONSISTANT DIAMETER OF THE SHAFT.  ALL 24 NEW SHAFTS DISPLAYED THE SAME MACHINING RESULTS.  THE HIGHEST PRESSURE POINT WAS AT THE NARROWEST CONTACT POINT.  GALLING OF THESE SHAFTS APPEARS TO BE CONSISTANT WITH REDUCED WEAR SURFACE AND CROWNING OF THE SHAFT.  WHILE OTHER FACTORS MAY BE ATTRIBUTED TO THE CAUSE OF THE PREMATURE SHAFT FAILURE, THE REDUCTION IN SURFACE AREA IS CONSISTANT WITH ACCELERATED DECOMPOSITION OF BEARING SURFACE.  AIRWEST AIRCRAFT ENGINES SUPPLIE
